Review: could Nicotine cause Bipolar disorder?
Summary: Bipolar disorder is found among people who take Nicotine, especially for people who are female, 40-49 old, have been taking the drug for 2 - 5 years, also take medication Seroquel, and have Quit smoking.
We study 5,665 people who have side effects while taking Nicotine from FDA and social media. Among them, 25 have Bipolar disorder. Find out below who they are, when they have Bipolar disorder and more.
You are not alone: join a mobile support group for people who take Nicotine and have Bipolar disorder >>>
Nicotine has active ingredients of nicotine. It is often used in quit smoking. (latest outcomes from 5,796 Nicotine users)
Bipolar disorder (mood disorder) has been reported by people with depression, quit smoking, multiple sclerosis, stress and anxiety, pain. (latest reports from 46,801 Bipolar disorder patients)
On Jan, 29, 2015: 5,665 people reported to have side effects when taking Nicotine. Among them, 25 people (0.44%) have Bipolar Disorder.
Time on Nicotine when people have Bipolar disorder * :
|< 1 month||1 - 6 months||6 - 12 months||1 - 2 years||2 - 5 years||5 - 10 years||10+ years |
|Bipolar disorder||0.00%||0.00%||0.00%||0.00%||66.67%||33.33%||0.00% |
Gender of people who have Bipolar disorder when taking Nicotine * :
|Bipolar disorder||58.62%||41.38% |
Age of people who have Bipolar disorder when taking Nicotine * :
|Bipolar disorder||0.00%||0.00%||0.00%||21.74%||0.00%||43.48%||34.78%||0.00% |
Severity of Bipolar disorder when taking Nicotine ** :
How people recovered from Bipolar disorder ** :
Top conditions involved for these people * :
- Smoking cessation therapy (9 people, 36.00%)
- Insomnia (7 people, 28.00%)
- Depression (7 people, 28.00%)
- Anxiety (6 people, 24.00%)
- Bipolar disorder (4 people, 16.00%)
Top co-used drugs for these people * :
- Seroquel (10 people, 40.00%)
- Depakote (8 people, 32.00%)
- Lorazepam (7 people, 28.00%)
- Zyprexa (7 people, 28.00%)
- Paxil (7 people, 28.00%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Do you have Bipolar Disorder while taking Nicotine?
You are not alone! Join a mobile support group:
- support group for people who take Nicotine and have Bipolar Disorder
- support group for people who take Nicotine
- support group for people who have Bipolar Disorder
Drugs in real world that are associated with:
Could your condition cause:
Can you answer these questions (Ask a question):
More questions for: Nicotine, Bipolar disorder
You may be interested at these reviews (Write a review):
- Restless leg syndrome exasporation while on lovastatim.
I have been taking Lovastatin for 4 months and have had an increase in my Restless Leg Syndrome. It usually acts up in the afternoon when I'm relaxing. The symptoms seem to go away with rhythmic movement of the affected leg. Usually it is in only one leg at a time. I have also noted a fine tremors in my hands. I consider this as a recurring of the RLS because I have had this before beginning Lovastatin, but it had pretty much abated since then. My doctor back then started me on Amantadine and it worked well.
- Bipolar patient extremely violent on seraquel
I have been diagnosed bipolar for over 10 years. 3 years ago I was taken off of topamax and my seraquel was upped to 300 mg from 100 because I was pregnant. I was very violent! Punching, breaking stuff, in jail, in the psych ward. Yes pregnancy and bipolar are not a perfect combination. I too thought it was the hormones. My husband and split several times over me punching him. We moved to a state cross country so there was no more family drama. Nothing worked! Over the last 3 years my life has been hell! I happen to run out of my seroquel (tg) it took 2 weeks to arrive. In that time my body went thru horrible withdrawals. I vowed I wouldn't take it any longer. I've been seraquel free for 2 months. I'm now on gabapentin and proud to say I have no anger issues! Not 1 punch has
been thrown. I feel like a totally different person.
- Lexapro and memory loss
I actually have no idea what other medicine I was on the week I took Lexapro, it was back at the end of February 2014 right before I checked myself into the psych hospital. I formed no memory for a whole week just because of one drug! My friends and family tell me what happened that week and I have called them a liar because there is no recall from that week! I have been on psychiatric drugs for over 14 years and have never had such a horrible reaction as I did with Lexapro! The side effects do not include this reaction, but I didn't sleep at all that week or so I am told and there is just nothing, not even a little memory. Take this as you will I am not saying everyone gets this side effect I am just saying it is not impossible. I learned a lesson I don't remember, but will never take Lexapro again! It was dangerous for me!
- How saphris causedmy husbands death
My husband was given saphris to treat bipolar disorder in June, 2010. After taking it for two weeks,the dosage was increased. On July 29, 2010, he started having hallucinations and before I could get help (we lived in rural area), he committed suicide.
- My t.d. and my living hell (3 responses)
I was dianosed with T.D. on Sept. 19, 2013...by a neurologist at St. Peters Hospital in Albany, NY...I was taken there because of concern that I had suffered a stroke...since then, life for, not only me, but my family has pretty much come to a screeching halt...I seemed to have hit the jackpot as far as the symptoms go, getting most associated w/ T.D. w/ the exception of rapid eye movement...my speech comes and goes, I have head tilting (to the right), very difficult to watch TV...I constantly drool, creating secondary problems w/ my mouth...(open sores inside of my mouth, terrible pain at times, very painful pimples on my chin an lips, etc.)extremely fatigue...hand and feet movement, uncontrolled stepping or marching in place...and the list goes on...I go to medical professionals all of the time and do not get much satisfaction...I try medications without much success...(all of this is getting very expensive)...My next move is to try heavy doses of Amino Acids...(not covered by ins. and $120.00+ per month...my Primary suggested a Case Manager because he feels that I may not be getting the best treatment I could be getting...right now, I'm losing confidence in everything...I DO know that it sucks to be me right now...
More reviews for: Nicotine, Bipolar disorder
Comments from related studies:
From this study (4 weeks ago):
I'm 53 diagnosed bipolar and hypothyroidism at 26 and 27 and diagnosed ADHD a few months ago, asked for second opinion as nurse diagnosing made 3 written mistakes and I was heavily sedated on Seroquel after being signed off with work stress, 2 weeks ago it was confirmed though only after a few minutes conversation and I did ask if psychiatrist was merely confirming to save face of his nurse for misdiagnosis and my original psychiatrist who referred me (who recently told me her son was ADHD) was given 18mg Concerta for 2 days then 36mg for 5 days until I was sick and extremely nauseous, bruised wrists, piercing sounds, eardrums blocked. Stopped taking after 7 days and GP intervention and now on day 5 of having a light period after 3 years of none. I was told by ADHD psychiatrist that people get nose bleeds and all side effects will go if only I can tolerate. During the side effects I also started writing lots of complaint letters and this is a trait of bipolar when high.
I wonder if Concerta is now giving me a bleed or is this normal naturally?
From this study (3 months ago):
wonder if any of these cased my gynocomastia at age of 15
From this study (4 months ago):
Incontinence is intermittent. I thought it was related to a UTI. But it has persisted for almost a year, on and off. It has been two months since intercourse. I assume I must rule out a UTI. I smoke an e cigarette which appears to have no effect, as I've used it the entire time since the incontinence first started and the incontinence symptoms have come and gone.
I am currently tapering off the paxil, hoping the incontinence will stop. The incontinence seems to get worse when I experience withdrawal symptoms suck as dizziness. Or this bizarre symptom that I can only explain as micro seizures. When the incontinence gets worse, I do not consume alcohol or soda. I try to drink a lot of water, juices and tea.
Post a new comment OR Read more comments
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.